Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On embedding highly connected manifolds in Euclidean space


Author: J. B. Minkus
Journal: Trans. Amer. Math. Soc. 115 (1965), 525-540
MSC: Primary 57.20
DOI: https://doi.org/10.1090/S0002-9947-1965-0208610-5
MathSciNet review: 0208610
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] A. A. Albert, Introduction to algebraic theories, Univ. of Chicago Press, Chicago, Ill., 1941. MR 0003590 (2:241a)
  • [2] R. Bott, The stable homotopy of the classical groups, Proc. Nat. Acad. Sci. U. S. A. 43 (1957), 933-935. MR 0102802 (21:1588)
  • [3] A. Haefliger, Plongements différentiables de variétés dans variétés, Comment. Math. Helv. 36 (1961), 47-81. MR 0145538 (26:3069)
  • [4] M. W. Hirsch, On embedding differentiable manifolds in Euclidean space, Ann. of Math. (2) 73 (1961), 566-571. MR 0124915 (23:A2223)
  • [5] M. Kervaire and J. Milnor, Groups of homotopy spheres. I, mimeographed, New York University, Courant Institute of Mathematical Sciences, December, 1961.
  • [6] J. Milnor, Lectures on characteristic classes, mimeographed, Princeton University, Princeton, N. J., 1957.
  • [7] -, Differentiable manifolds which are homotopy spheres, mimeographed, Princeton University, Princeton, N. J., 1959.
  • [8] -, Morse theory. I, mimeographed, Princeton University, Princeton, N. J., 1960.
  • [9] -, A procedure for killing homotopy groups of differentiable manifolds, Proc. Sympos. Pure Math. Vol. 3, pp. 39-55, Amer. Math. Soc., Providence, R. I., 1961. MR 0130696 (24:A556)
  • [10] J. Munkres, Obstructions to the smoothing of piecewise differentiable homeomorphisms, Ann. of Math. (2) 72 (1960), 521-554. MR 0121804 (22:12534)
  • [11] H. Seifert and W. Threlfall, Lehrbuch der Topologie, Chelsea, New York, 1947. MR 0031709 (11:194a)
  • [12] S. Smale, Generalized Poincaré's conjecture in dimensions greater than four, Ann. of Math. (2) 74 (1961), 391-406. MR 0137124 (25:580)
  • [13] -, Differentiable and combinatorial structures on manifolds, Ann. of Math. (2) 74 (1961), 498-502. MR 0133133 (24:A2967)
  • [14] -, On the structure of 5 manifolds, Ann. of Math. (2) 75 (1962), 38-46. MR 0141133 (25:4544)
  • [15] N. Steenrod, Topology of fiber bundles, Princeton Univ. Press, Princeton, N. J., 1951. MR 0039258 (12:522b)
  • [16] R. Thom, Espaces fibrés en sphères et carrés de Steenrod, Ann. Sci. École Norm. Sup. 69 (1952), 109-181. MR 0054960 (14:1004c)
  • [17] C. T. C. Wall, Classification of $ (n - 1)$-connected 2n-manifolds, Ann. of Math. (2) 75 (1962), 163-189. MR 0145540 (26:3071)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.20

Retrieve articles in all journals with MSC: 57.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0208610-5
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society